MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; SYRINGE 3ML LL W/NDL 21X1 RB

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; SYRINGE 3ML LL W/NDL 21X1 RB
Catalog Number 309575
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 309575 batch # 3362425 it was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached good morning we would like to report what looks like a bug stuck in the needle hub of a syringe.This was found by one of our operators within a sealed 3ml syringe.Please see attached photos.Bd product name: plastipak 3ml syringe bd catalog #: 309575 lot #: 3362425.Expiry: 30 nov 2028 (2028-11-30).This lot was received at our location on 08 mar 2024 from supplier fisher scientific, and was put into use in our laboratory at the beginning of this month.I have retained the syringe, if you need it returned to you, please provide shipping information.Additional information provided: 1.We observed the issue on 18 jun 2024.The syringe was not opened, it was observed through the plastic.2.No impact on any patient as we did not dispense in the affected syringe and no other syringes were found with this issue.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
One sample and three photos of a 3ml luer-lok syringe with 21x1¿ needle attached (p/n ¿ 309575) were received and evaluated.One photo shows the variable data on the top web portion of the package and the other two photos each show the syringe in the sealed package with brown discoloration in the needle hub area.The sample received in an unsealed package has brown discoloration on the barrel tip consistent with embedded foreign matter.No bugs were found within the syringe or packaging.The condition observed is non-conforming per product specification.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start-up.This type of defect is cosmetic and does not pose a risk to the customer.Potential root cause for the embedded foreign matter defect is associated with the molding process.These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.A device history record review was completed for provided lot number 3362425 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defects.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
SYRINGE 3ML LL W/NDL 21X1 RB
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19715347
Report Number1213809-2024-00441
Device Sequence Number8604591
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(11)231228(17)281130(10)3362425
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309575
Device Lot Number3362425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown